A service provided by the WU Library and the WU IT-Services

The Automatic Generation of One- and Multi-dimensional Distributions with Transformed Density Rejection

Leydold, Josef and Hörmann, Wolfgang (1997) The Automatic Generation of One- and Multi-dimensional Distributions with Transformed Density Rejection. Preprint Series / Department of Applied Statistics and Data Processing, 20. Department of Statistics and Mathematics, Abt. f. Angewandte Statistik u. Datenverarbeitung, WU Vienna University of Economics and Business, Vienna.

[img]
Preview
PDF
Download (309Kb) | Preview

Abstract

A rejection algorithm, called ``transformed density rejection", is presented. It uses a new method for constructing simple hat functions for a unimodal density $f$. It is based on the idea of transforming $f$ with a suitable transformation $T$ such that $T(f(x))$ is concave. The hat function is then constructed by taking the pointwise minimum of tangents which are transformed back to the original scale. The resulting algorithm works very well for a large class of distributions and is fast. The method is also extended to the two- and multidimensional case. (author's abstract)

Item Type: Paper
Additional Information: published in: 15th IMACS World Congress on Scientific Computation, Modelling and Applied Mathematics, ed. A. Sydow , Vol. 2, 1997, pp. 757-760
Keywords: random number generation / rejection method / log-concave density
Classification Codes: MSC 65C10
Divisions: Departments > Finance, Accounting and Statistics > Statistics and Mathematics
Depositing User: Repository Administrator
Date Deposited: 10 Jul 2006 13:22
Last Modified: 17 Sep 2015 01:01
URI: http://epub.wu.ac.at/id/eprint/1328

Actions

View Item